MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH BOX CHISEL; CHISEL, SURGICAL, MANUAL

STRYKER ORTHOPAEDICS-MAHWAH BOX CHISEL; CHISEL, SURGICAL, MANUAL
Catalog Number 6541-4-709
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Box osteotome from triathlon set broke while cutting the box.Finished cut with saw.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon box chisel was reported.The event was confirmed through material analysis of the returned device.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 26 july 2019 which indicated that the box chisel fractured into two components; the main body and the blade.The blade portion was analyzed further using a scanning electron microscope.The fracture originated near the letter ¿s¿ marked on the surface of the chisel and propagated through the thickness of the device.The ductile and mixed mode morphologies observed on the surface of the chisel, indicate that the devices fractured in overload likely from off axis loading.Energy-dispersive spectroscopy (eds) analysis was performed on the box chisel.The mar indicated the box chisel broken in overload likely from an off-axis loading condition.Eds showed that the base material was consistent with 17-4 ph.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: not performed as no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the box chisel fractured into two components; the main body and the blade.The blade portion was analyzed further using a scanning electron microscope.The fracture originated near the letter ¿s¿ marked on the surface of the chisel and propagated through the thickness of the device.The ductile and mixed-mode morphologies observed on the surface of the chisel, indicate that the devices fractured in overload likely from off-axis loading.Energy-dispersive spectroscopy (eds) analysis was performed on the box chisel.Eds showed that the base material was consistent with 17-4 ph.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
BOX CHISEL
Common Device Name
CHISEL, SURGICAL, MANUAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8749452
Report Number0002249697-2019-02443
Device Sequence Number16561116
Product Code FZO
UDI-Device Identifier07613327179347
UDI-Public07613327179347
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2009
Device Catalogue Number6541-4-709
Device Lot NumberPYE10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight85